Alert archive / Wisconsin / Gale Warnings in 2023

Gale Warning 2, NWS Milwaukee, WI

January 14, 2023

NWS Milwaukee, WI issued this gale warning at Jan 14, 2023, 8:13 PM CST. It took effect at Jan 15, 2023, 12:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2023, 8:13 PM CST (02:13 UTC)
In effect from
Jan 15, 2023, 12:00 PM CST
Expired
Jan 16, 2023, 12:00 AM CST
In force
12 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

078 
WHUS73 KMKX 150213
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
813 PM CST Sat Jan 14 2023

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151015-
/O.UPG.KMKX.GL.A.0002.230115T1800Z-230116T0600Z/
/O.NEW.KMKX.GL.W.0002.230115T1800Z-230116T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
813 PM CST Sat Jan 14 2023

...GALE WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and 
  waves 6 to 9 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From noon Sunday to midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-644-151015-
/O.EXT.KMKX.SC.Y.0003.230115T0600Z-230117T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
813 PM CST Sat Jan 14 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM CST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft expected.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From midnight tonight to 9 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-151015-
/O.CON.KMKX.SC.Y.0003.230115T1200Z-230116T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
813 PM CST Sat Jan 14 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
3 PM CST MONDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 ft expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...From 6 AM Sunday to 3 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
878 
WHUS73 KMKX 150842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
242 AM CST Sun Jan 15 2023

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-151645-
/O.CON.KMKX.GL.W.0002.230115T1800Z-230116T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
242 AM CST Sun Jan 15 2023

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and 
  waves 6 to 9 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-644-151645-
/O.CON.KMKX.SC.Y.0003.000000T0000Z-230117T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
242 AM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...Until 9 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-151645-
/O.CON.KMKX.SC.Y.0003.230115T1200Z-230116T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
242 AM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 3 PM CST MONDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...From 6 AM this morning to 3 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
610 
WHUS73 KMKX 151453
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
853 AM CST Sun Jan 15 2023

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-152300-
/O.CON.KMKX.GL.W.0002.230115T1800Z-230116T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
853 AM CST Sun Jan 15 2023

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and 
  waves 6 to 9 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...From noon today to midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-644-152300-
/O.CON.KMKX.SC.Y.0003.000000T0000Z-230117T0300Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
853 AM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...Until 9 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-152300-
/O.CON.KMKX.SC.Y.0003.000000T0000Z-230116T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
853 AM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...From 6 AM this morning to 3 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
344 
WHUS73 KMKX 152008
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
208 PM CST Sun Jan 15 2023

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-160415-
/O.CON.KMKX.GL.W.0002.000000T0000Z-230116T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
208 PM CST Sun Jan 15 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and waves
  6 to 10 ft expected.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-644-160415-
/O.EXT.KMKX.SC.Y.0003.000000T0000Z-230117T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
208 PM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves
  5 to 9 ft expected.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-160415-
/O.EXT.KMKX.SC.Y.0003.000000T0000Z-230117T0600Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
208 PM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST MONDAY
NIGHT...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and waves
  4 to 7 ft expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...Until midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
410 
WHUS73 KMKX 160251
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
851 PM CST Sun Jan 15 2023

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-160600-
/O.CON.KMKX.GL.W.0002.000000T0000Z-230116T0600Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
851 PM CST Sun Jan 15 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...South winds 20 to 25 kt with gusts up to 35 kt and 
  waves 6 to 9 ft.

* WHERE...All Open Waters of Lake Michigan.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643-644-161100-
/O.CON.KMKX.SC.Y.0003.000000T0000Z-230117T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
851 PM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 9 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...Until 6 AM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-161100-
/O.CON.KMKX.SC.Y.0003.000000T0000Z-230117T0600Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
851 PM CST Sun Jan 15 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and 
  waves 4 to 7 ft.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...Until midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Jan 14, 3:42 PM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Jan 14, 3:42 PM CST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
342 PM CST Sat Jan 14 2023

.SHORT TERM...
(Issued 339 PM CST Sat Jan 14 2023)

Tonight through Sunday night:

Skies defied model and observational trends this morning and
broke out into some good sunshine for all. High clouds are already
beginning to move in from the west, leading to some more filtered
sunshine for areas west of Madison. High clouds will move
overhead for all tonight into tomorrow morning leading to more
overcast conditions. Lows will be in the upper 20s

Dry weather will continue tomorrow as southerly winds pick up.
Highs will be in the upper 30s. High to mid level clouds will hang
tough tomorrow, but we could see a couple breaks in the afternoon.

Good warm air advection will truly kick in Sunday night into
Monday as a low pressure system moves toward southern WI. Broad
ascent over a warm front from this low pressure system will create
an area of rain that will overspread the area early Monday and
into the daytime hours. Most of the steadier rain should occur
during the day with light showers lingering overnight Monday into
Tuesday. Along with the rain, temperatures could get relatively
warm compared to normal for this time of year, with the warm
sector passing close- by to southern WI. Expect highs in the upper
with those highs occuring late in the day to early evening when
the warm sector is closest. Expected rainfall is currently between
.25 to .5 inches.

Temperatures will then remain mild on Tuesday with highs in the
upper 30s to near 40. Overcast conditions will persist with some
potential for lingering light rain the first half of the day as
the upper low lifts back into the main flow aloft.

CMiller

&&

.LONG TERM...
(Issued 339 PM CST Sat Jan 14 2023)

Tuesday night through Wednesday night:

The system responsible for the rain event will be off to our east. A
northwest wind/cool advection regime will be in place. high pressure
ridging southward into the northern Plains will gradually take
hold into Wednesday evening.

Wednesday night through Saturday:

Still keeping our eyes on a low pressure system that is proggd to
move from the central/southern plains Wednesday and scoot up to the
east/northeast this period. D-prog/dt shows that the GFS has been
the most inconsistent while the ECMWF and even the GEM have shown
more run to run consistency. However there has been somewhat of a
southeast shift on the ECMWF since yesterday. Still lots of time
to resolve the details but this will be a period to monitor for
the potential of accumulating snowfall. Any lingering snow from
the departed system would wind up sometime Thursday evening with a
period of quiet ridging working in for Friday. A weaker system
may bring another shot at a few snow showers or flurries come
about Saturday.

&&

.AVIATION...
(Issued 339 PM CST Sat Jan 14 2023)

Dry conditions will persist with lingering VFR cigs into tonight
as high clouds move in overhead. Southerly winds should increase
some with breezes between 15 to 20 knots. Southerly winds will
increase further tomorrow with gusts to between 20 and 25 knots,
with continuing dry conditions and VFR.

CMiller

&&

.MARINE...
(Issued 339 PM CST Sat Jan 14 2023)

The pressure gradient over Lake Michigan will increase tonight as
high pressure of 30.3 inches pulls east of Lake Michigan and low
pressure in the lee of the Colorado Rockies deepens to 29.3 inches
in the afternoon tomorrow. The pressure gradient may lead to
marginal southerly gales over the lake tomorrow afternoon into the
first half of tomorrow night. A Gale Watch has been issued for the
open waters of Lake Michigan, with Small Craft Advisories
starting locally during the early morning hours on Sunday. Trends
will be monitored to see if an upgrade or downgrade will be needed
for the open water Gale Watch. Winds will then slowly ease
through Monday and into Tuesday as the low pressure center moves
over the mid lake, but will still remain breezy around 20 to 25
knots. Winds will come around to northwesterly by Tuesday
afternoon.

CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644...3 AM Sunday to 9 PM
     Monday.

     Small Craft Advisory...LMZ645-LMZ646...6 AM Sunday to 3 PM
     Monday.

     Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...noon Sunday to
     midnight Monday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jan 14, 2:37 PM CST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
237 PM CST Sat Jan 14 2023

WIZ046-047-051-052-056>060-062>072-152045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
237 PM CST Sat Jan 14 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-152045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
237 PM CST Sat Jan 14 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory is in effect starting during the early
hours of Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Elevated winds and waves will continue into Monday afternoon and
into Monday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-152045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
237 PM CST Sat Jan 14 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Southerly winds may approach gale force Sunday afternoon into the
first half of Sunday night. A Gale Watch has been issued.

www.weather.gov/mkx

Nearby

Gale Warnings in Wisconsin, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.